Jump to content

Starting Florinef


puppylove
 Share

Recommended Posts

My doctor just called today and decided since Midodrine was making me feel to bad to function to switch to Florinef. Any bad side effects? Is it hard on your stomach? Is it helpful for you? Thanks :)

Link to comment
Share on other sites

i'm always nervous to start a new med. i didn't have any problems with florinef. i started by breaking the pills in half then upped it. i ended up getting BP spikes that were very uncomfortable, so i tapered back down to the half pills and stayed on that.

Link to comment
Share on other sites

Do some googling for adrenal information, or a website called stopthethyroidmadness has a good article about the best way to get on Florinef.

I have extreme reactions to small amounts of meds, so it was scary thing for me to start. But my Cousin with POTS had been on it for 10 years and told me how much it helped.

Here is what I did......

Take in the morning not in evening because it will effect sleep.

I did 1/4 tablet every morning for 2 weeks.

Then 1/2 tablet every morning for 10 days.

Then 1/2 tablet in the morning, and 1/4 tablet at 2pm for 10 days.

Then 1/2 tablet in the morning, and a 1/2 tablet at 2 pm for a month.

Docs said 1 tablet daily might be enough, it wasn't, so after that month.........

I did 1 tablet in the morning, and a 1/2 tablet at 2 pm.

I did that for a long time and then tried 2 tablets via Docs orders, it was too much.

Ever since I've been doing the 1 in the AM and 1/2 in early afternoon.

Mainly it helps my Polyuria and Polydipsia and my cold hands and feet.

Link to comment
Share on other sites

I know it helps many people, so let's hope you're one of them!

I couldn't tolerate it at all, but I don't tolerate most meds very well. I took less then 1/4 of a tablet (can't remember the dose but I think the script said to take two tablets per day) and felt very shaky, buzzy and just ill. Within an hour, I had an ocular migraine.

I'm not saying this to be discouraging - I know there are a lot of people who do very well on Florinef - but just to let you know that some people don't do well on it.

Keep us posted.

Link to comment
Share on other sites

I love it. No negative side effects whatsoever. My initial dose was:

.1 mg once a day for two weeks

.1 mg every other day for one week

1/2 tab every other day for maintenance.

My doctor said she starts the dose higher at first because the body initially acts like a sponge and gets you hydrated. Then she backs off to the smallest effective dose to avoid side effects.

I really hope this helps you. I have been feeling so much better on it. Good luck!

Link to comment
Share on other sites

It's been a miracle drug for me. I take a fairly high dose, .2 mg everyday, but the only side effect I suffer is low potassium, for which I eat plenty of bananas and potatoes. Initially I had some insomnia, but I took care of that by taking both pills in the morning instead of one in the morning and one in the evening. That was a bit of a trade off, but compared to the fainting, seizing, puking mess I was before it was worth it.

Link to comment
Share on other sites

Really helped me, but get the classic headache from it. Get the same jitters that Rama gets about 3-4 days in (and feels really uncomfortable) which do settle down, so I ditto the posts about ramping up and then finding the right maintenance dose.

I've been on it for a year and a half and trying to reduce it b/c of the headaches, but having trouble going off. Ramping up my Effexor to try and counteract that b/c I tend to do best on one bp med!!

Link to comment
Share on other sites

:) I was happy for you when I read this. It feels good when your doctor is willing to acknowledge, listen, and try something new for you. My daughter went from midodrine to Florinef. She hated midodrine and its side effects. With florinef, she did experience an increase in head pain initially, and when she first started taking it she felt a bit 'wired'. She started to take it at suppertime after a few weeks on it, which really helped her adjust to some of the side effects she was feeling. She now takes it anywhere after 11am with food and just finds she tolerates it better that way.

Honestly, she went from bedridden and not feeling well 100% of the time in July, then on florinef, to a part time job in August, and back to school in September. She says she will not go off the Florinef for anything.

And as far as tummy trouble, for her, it increased her blood volume which allowed her digestive system to actually function, so her nausea really faded alot and her actual tummy pain isn't as bad as it used to be.

I am excited for you, and will keep my fingers crossed!!

Link to comment
Share on other sites

Thanks for all the info! :) I'm starting with .1 in the morning. I will let you guys know how it goes.

Link to comment
Share on other sites

My daughter's been on .1 mg of Florinef for a few weeks and it gave her a bit more energy and appetite. The doc just had her double the dosage to see if it helps more. She hasn't experienced any adverse side effects besides low potassium but she couldn't tolerate the potassium supplements so we are just watching what she eats.

Link to comment
Share on other sites

I love florinef, but it didn't start working for me until I took .2 mg. It also worked best with supplemented salt. The only bummer is that it bloated me up. But its better than feeling like I am going to.die every second.

Link to comment
Share on other sites

This thread is great as I am also thinking about trying florinef. I too get migraines. My doc said it might help relieve them, as it will increase blood flow. Anyone find that? I am more concerned with an increase in headaches.

KJmom- I too have low potassium and also am concerned as I don't do well on the supplements. How do you handle your daughter's potassium levels through diet and how do you moniter it?

Lauren

Link to comment
Share on other sites

LMG - I have severe migraine syndrome (and am a rare adult with abdominal migraines). I can take .1 mg of floinef but can't take an increase from that dose. When we increased it, I did get a whopper of a migraine, BUT, the good part is florinef doesn't stay in your body too long. So, my cardiologist had me skip a day of the florinef completely and then go back to the .1 mg dose. It only took that one day to get rid of the headache.

Link to comment
Share on other sites

Katybug- What symptoms does the florinef help you with? One of my big problems is the severe migraines which seemed to trigger the POTS in Sept. My BP fluctuates but is not awfully low. Tachycardia and weakness are big issues.

Glad to know it doesn't trigger migraines. Maybe I will try it.

How long does it take to know if it helping?

Thanks for the info!

Lauren

Link to comment
Share on other sites

LMG - The florinef seems to help keep me hydrated ( I am off it right now due to needing other steroids and I am having an awful time staying hydrated). I tend to have pretty severe polyuria without the florinef. It also helped keep my BP stable since the cardiologist put me on a beta blocker (metoprolol) to try to slow my heart rate. I can't really say that it stops my disabling POTS symptoms, but, it does reduce some of the dizziness and "drunken" feeling that I experience. I think because it keeps me hydrated, it helps offset these symptoms. BUt, I do still have acute attacks. I hoave found that florinef was a drug that had a long term cumulative effect on me, it did not make a huge impact in the first few days of taking it that I noticed it heloing. I really noticed over weeks and months that it had gradually reduced my polyuria. It did definitely keep my BP up (I tend to hang around 90s/60s) and it got me up 110s/80s which the doctors seem to like quite a bit. Again, this probably has to do with my level of hydration. Neither the florinef nor the beta blocker had any positive effect on my migraines and as I stated I can not increase the dose of the florinef as it causes me tohave a migraine at the higher dose.

I really encourage you to find a neurologist that is a headache/migraine specialist. There are so many options for treating migraine these days...several anti-seizure meds are now also marketed for treating migraine. I know that the tryptans are hard for a lot of people to tolerate. I didn't realize how little most docs know about migraine treatment until I got with one that knew a lot about it.

Link to comment
Share on other sites

I've been on florinef since Feb - .1 mg in the AM and .1 mg in the PM. To be perfectly honest I am unsure if it helps, or how much it helps, as I'm taking a bunch of other meds along with it.

I've increased my fluid intake from 2 to sometimes 4 L a day (definitely 3), I'm eating salt to the point my stomach hurts because of it, and I'm also taking 8 600 mg potassium pills a day (4 pills for every .1 mg florinef).

I do get occasional mild headaches, but they're manageable. What I think I might be able to "blame" florinef for are some annoying random spikes in BP. But then again, it might be the florinef, or it might be POTS.

Keep in mind that we all react different to the same meds, and more than that, given the variety of our symptoms what may work for one of us might not for someone else. Same thing with possible side effects.

I hope this helps. Good luck.

Alex

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...